Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Effect of acne medication on birth control pill - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3390 Questions
User :   hello, i got the morning after pill yestarday i was in so much of a panic i forgotto tell the pharmacist i am on testralysal 300mg (lymecycline) tablets and differin cream for acne will this impact the morning after pill? thank you, i would be most greatful for a reply!
Doctor :   Hi
Doctor :   Dr xxxhere
User :   hi
Doctor :   let me red ur query
User :   ok
Doctor :   no nothing is going to affect the pills as they do not interact with each other
User :   so the emergency contreception (levonelle one step) is not going to be affected by the pthermedicationi am on
Doctor :   give me a minute
User :   ok
Doctor :   but , the effect of oral contraceptives is reduced , by the ingestion of lymecycline (as this drug increases the metabolism of the drug)
Doctor :   the cream is not going to do any effect
Doctor :   but i would advice not to take the antibiotic for 2 days ,
Doctor :   have u understood my advice?
User :   yes thank you but i have already taken on antibiotic today
User :   one today
Doctor :   then, no need to worry, as you cannot change anything
Doctor :   but, if just get a urine pregnancy test, if your periods are missed
Doctor :   just in case.
User :   i havnt had any side effects such as sickness or diharrea so i will just wait and see then
Doctor :   ok
User :   thank you
User :   byr
User :   bye
Doctor :   you are welcome
Doctor :   bye for now
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor